Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Had complete hysterectomy due to endometriosis. On synthroid. Noticed T3 dropping from to 260 to 230. Having hot flashes. Remedy?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3545 Questions
Question
Hello, I had a full hysterectomy several years ago due to endometriosis and I have no thyroid as of 2006. I am a fitness instructor, 43 yrs old. Things have been fine on 100 mcg of synthroid along with .05 of Estradiol. However, I am noticing some changes in my thyroid levels although I am still in the normal range. My free t3 has dropped from 260 to 230 in an 8 month period (range is 200-440 pg/dl), my free T4 remains the same as last year 1.44, range is 0.930-1.70ng/dl, and my TSH was .71, 8 months ago, and now it is 1.03, range is 0.27-4.20 mcIU/ml. About a month ago, I started to have hot flashes especially at night interrupting my sleep. The dr. that performed my surgery wants to up my estrogen to.075 twice a week minveille patch, but I don't want to become hypothyroid. Does the estrogen increase free t3 or decrease it? I would like to see my free t3 not declining while the TSH is increasing.
Posted Wed, 11 Sep 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Raju A.T 2 hours later
Brief Answer:
Stepping up the estrogen will help

Detailed Answer:
Hi,

Thanks for your query.

There is connection between the estrogen and the thyroid feed back mechanism. low estrogen levels can reduce the t3 levels by a narrow range.

Stepping up estrogen can alter the t3 levels and bring it to normal. If this fails then you may have to get the Synthroid medication revised.

Hope, I answered your query.

Please let me know if there are any other concerns.

regards,
Above answer was peer-reviewed by
 
Follow-up: Had complete hysterectomy due to endometriosis. On synthroid. Noticed T3 dropping from to 260 to 230. Having hot flashes. Remedy? 8 minutes later
Another question related to this--how will increasing the estrogen effect the TSH level or will it? In my case, the TSH seems to be creeping upward in range while the Free T3 seems to be declining. Will an increase in estrogen help both become more in the middle of the range?

 
 
Answered by Dr. Raju A.T 58 minutes later
Brief Answer:
Yes, the levels are interconnected

Detailed Answer:
Hi,

Estrogen has influence on the pituitary gland which secretes TSH, low estrogen stimulates increased production of TSH. Also the release of TSH is controlled by free T3 levels in the blood. Lower levels of T3 in blood cause rise in release of TSH.

This is a receptor mediated mechanism and changes in the any hormone reflect very quick in other.

Hope, I cleared your doubt.

regards,
Above answer was peer-reviewed by
 
Follow-up: Had complete hysterectomy due to endometriosis. On synthroid. Noticed T3 dropping from to 260 to 230. Having hot flashes. Remedy? 9 minutes later
Yes, you did. Thank you for the clarification.

I have one final question--Can an increase in fitness level cause one to metabolize estrogen at a faster rate therefore causing a need for an increase in estrogen? --Just trying to figure out why the change all of the sudden for me.

 
 
Answered by Dr. Raju A.T 16 hours later
Brief Answer:
No, fitness level is does alter the levels

Detailed Answer:
Hi,

No, there is no relation between the physical fitness and metabolism of the estrogen or any other hormones.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor